Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 11, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at May 10, 2010, 2:32 PM MST. It took effect at May 11, 2010, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2010, 2:32 PM MST (21:32 UTC)
- In effect from
- May 11, 2010, 11:00 AM MST
- Expired
- May 11, 2010, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS75 KTWC 102132 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 232 PM MST MON MAY 10 2010 ...WINDY DAY FOR SOUTHEAST ARIZONA TUESDAY... .ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA FROM THE NORTHWEST TUESDAY. THIS SYSTEM WILL BRING WIDESPREAD STRONG AND GUSTY WINDS. AZZ019-030-035-110700- /O.NEW.KTWC.WI.Y.0011.100511T1800Z-100512T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 232 PM MST MON MAY 10 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. * TIMING...WIDESPREAD STRONG AND GUSTY WINDS ARE EXPECTED LATE TUESDAY MORNING INTO TUESDAY EVENING. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE IN THE SOUTHERN WHITE MOUNTAINS WHERE WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * IMPACTS...AREAS OF BLOWING DUST WILL OCCUR RESULTING IN REDUCED VISIBILITIES ACROSS SOME ROADWAYS...PARTICULARLY NEAR DRY OPEN FIELDS. THESE STRONG WINDS WILL ALSO RESULT IN DIFFICULTY FOR HIGH PROFILE VEHICLES TRAVELING ACROSS SOUTHEAST ARIZONA. MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION AND ALLOW PLENTY OF DISTANCE BETWEEN THEM AND THE VEHICLE IN FRONT OF THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
504 WWUS75 KTWC 110436 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 936 PM MST MON MAY 10 2010 ...WINDY DAY FORECAST FOR SOUTHEAST ARIZONA TUESDAY... .ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN TUESDAY AND BRING WIDESPREAD STRONG AND GUSTY WINDS TO SOUTHEAST ARIZONA. AZZ019-030-035-111200- /O.CON.KTWC.WI.Y.0011.100511T1800Z-100512T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 936 PM MST MON MAY 10 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. * TIMING...WIDESPREAD STRONG AND GUSTY WINDS ARE EXPECTED LATE TUESDAY MORNING INTO TUESDAY EVENING. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE IN THE SOUTHERN WHITE MOUNTAINS WHERE WINDS OF 30 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH CAN BE EXPECTED. * IMPACTS...THESE STRONG WINDS WILL RESULT IN DIFFICULTY FOR HIGH PROFILE VEHICLES TRAVELING ACROSS SOUTHEAST ARIZONA. AREAS OF BLOWING DUST WILL OCCUR RESULTING IN REDUCED VISIBILITIES ACROSS SOME ROADWAYS...PARTICULARLY NEAR DRY OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER AREAS OF BLOWING DUST. && $$
762 WWUS75 KTWC 111138 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 438 AM MST TUE MAY 11 2010 AZZ019-030-035-120300- /O.CON.KTWC.WI.Y.0011.100511T1800Z-100512T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 438 AM MST TUE MAY 11 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING...WINDY CONDITIONS ARE EXPECTED FROM LATE THIS MORNING INTO THIS EVENING. * WINDS...SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE IN THE SOUTHERN WHITE MOUNTAINS WHERE WINDS OF 30 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH ARE FORECAST TO OCCUR. * IMPACTS...THESE STRONG WINDS WILL RESULT IN DIFFICULTY FOR HIGH PROFILE VEHICLES TRAVELING ACROSS SOUTHEAST ARIZONA. AREAS OF BLOWING DUST WILL OCCUR RESULTING IN REDUCED VISIBILITIES ACROSS SOME ROADWAYS...PARTICULARLY NEAR DRY OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER AREAS OF BLOWING DUST. && $$
916 WWUS75 KTWC 112035 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 135 PM MST TUE MAY 11 2010 AZZ019-030-035-120300- /O.CON.KTWC.WI.Y.0011.000000T0000Z-100512T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 135 PM MST TUE MAY 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...WINDY CONDITIONS CAN BE EXPECTED INTO THIS EVENING. * WINDS...SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE IN THE SOUTHERN WHITE MOUNTAINS WHERE WINDS OF 30 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH ARE FORECAST TO OCCUR. * IMPACTS...THESE STRONG WINDS WILL RESULT IN DIFFICULTY FOR HIGH PROFILE VEHICLES TRAVELING ACROSS SOUTHEAST ARIZONA. AREAS OF BLOWING DUST WILL OCCUR RESULTING IN REDUCED VISIBILITIES ACROSS SOME ROADWAYS...PARTICULARLY NEAR DRY OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER AREAS OF BLOWING DUST. && $$
784 WWUS75 KTWC 120250 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 750 PM MST TUE MAY 11 2010 AZZ019-030-035-120400- /O.EXP.KTWC.WI.Y.0011.000000T0000Z-100512T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 750 PM MST TUE MAY 11 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. * TIMING...WINDS WILL CONTINUE TO DECREASE THIS EVENING INTO THE OVERNIGHT HOURS. * WINDS...WEST WIND 15 TO 25 MPH THIS EVENING WILL DECREASE TO 5 TO 15 MPH OVERNIGHT. GUSTS TO 30 MPH ARE POSSIBLE IN WIND PRONE AREAS UNTIL MIDNIGHT. * IMPACTS...ALTHOUGH LOCALIZED AREAS OF BLOWING DUST ARE STILL POSSIBLE WITH THE STRONGER GUSTS THIS EVENING....WIDESPREAD OR LONG LASTING PERIODS OF BLOWING DUST ARE NO LONGER LIKELY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 10, 2:15 PM MST, 17 minutes earlier.
Area forecast discussion, May 10, 2:15 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST MON MAY 10 2010
.SYNOPSIS...BREEZY AND NOT AS WARM TODAY AS A LOW PRESSURE SYSTEM
MOVES EAST. WINDY CONDITIONS TO RETURN TUESDAY AS A STRONGER LOW
PRESSURE SYSTEM MOVES INTO THE GREAT BASIN. THEREAFTER...REMAINING
DRY WITH A GRADUAL WARMING TREND DURING THE LATTER PART OF THE WEEK
AND INTO THE WEEKEND.
&&
.DISCUSSION...CLEAR AND MILD AS A SHORTWAVE RIDGE PHASES THROUGH
TODAY IN BETWEEN SYSTEMS. STILL ENOUGH OF A GRADIENT IN THE BASE OF
A LARGER SCALE MEAN TROUGH POSITION FOR BREEZY AT TIMES
TODAY...ESPECIALLY HIGHER TERRAIN EASTERN ZONES. PROBABLY JUST
ENOUGH FOR A LOW END / BORDERLINE RED FLAG WARNING FOR EASTERN AREAS.
NEXT SYSTEM PUSHING THROUGH THE CENTRAL AND SOUTHERN BASIN LOOKING A
TOUCH STRONGER AND A LITTLE FURTHER SOUTH...SHOULD END UP WITH
STRONGER WINDS FOR TUESDAY THAN WHAT WE SAW YESTERDAY. BASED ON THAT
WE HAVE TRANSITIONED THE FIRE WEATHER WATCH INTO A RED FLAG WARNING
FOR TUESDAY AND ISSUED A WIND ADVISORY FOR WIND PRONE / HIGHER
TERRAIN EASTERN ZONES WITH THE AFTERNOON FORECAST PACKAGE. STILL NO
MOISTURE TO SPEAK OF THIS FAR SOUTH BUT ANOTHER SHOT OF RELATIVELY
COOLER AIR CAN BE EXPECTED.
STILL KIND OF TROUGHY THE SECOND HALF OF THE WEEK BUT OVERALL A NET
GAIN IN HEIGHT AND THICKNESS VALUES AS THINGS FILL WILL MEAN A SLOW
WARMING TREND BACK TO CLIMO AVERAGES BY SATURDAY.
&&
.AVIATION...CLEAR SKIES. WIND TODAY WLY 10-22 KTS WITH GUSTS TO 30
KTS...STRONGEST WINDS EAST OF KTUS. LIGHT DIURNAL TRENDS MOST
LOCATIONS OVERNIGHT...STRONGER WINDS DEVELOPING BY TUESDAY AFTERNOON
WITH ANOTHER SYSTEM BRUSHING BY TO THE NORTH. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...A LOW PRESSURE SYSTEM TO THE NORTH WILL MOVE RAPIDLY
EASTWARD TODAY. A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 7 PM
MST THIS EVENING FOR EASTERN FIRE ZONE 148...OR SOUTHERN GRAHAM
COUNTY...SOUTHERN GREENLEE COUNTY...AND COCHISE COUNTY.
TUESDAY...A STRONGER LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT
BASIN REGION. THE COMBINATION OF STRONG AND GUSTY WINDS AS WELL AS A
DRY AIR MASS IS EXPECTED TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS MUCH OF THE AREA. THUS...THE FIRE WEATHER WATCH HAS BEEN
TRANSITIONED INTO A RED FLAG WARNING FROM LATE TUESDAY MORNING
THROUGH TUESDAY EVENING FOR FIRE ZONE 146...EASTERN FIRE ZONE
147...AND FIRE ZONE 148...OR ALL OF SOUTHEAST ARIZONA EXCEPT WESTERN
AND CENTRAL PIMA COUNTY.
WEDNESDAY THROUGH SATURDAY...GENERALLY LESS WIND THOUGH STILL SOME
GUSTY WINDS PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. DRY
CONDITIONS TO PREVAIL THIS PERIOD WITH A GRADUAL WARMING TREND.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING EASTERN
FIRE ZONE 148.
RED FLAG WARNING IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING FIRE ZONE 146...EASTERN FIRE ZONE 147...AND FIRE ZONE
148.
WIND ADVISORY IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING AZZ019-030-035.
WEATHER.GOV/TUCSONHazardous weather outlook, May 10, 2:32 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 232 PM MST MON MAY 10 2010 AZZ030-035-120000- UPPER GILA RIVER VALLEY-COCHISE COUNTY- 232 PM MST MON MAY 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR EASTERN FIRE WEATHER ZONE 148... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEPARTING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING BREEZY TO LOCALLY WINDY CONDITIONS TO SOUTHEAST PORTIONS OF ARIZONA THIS AFTERNOON AND EVENING. THESE WINDS...COMBINED WITH A DRY AIRMASS HAS RESULTED IN A RED FLAG WARNING FOR COCHISE...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES UNTIL 7 PM MST THIS EVENING. PLEASE REFER TO PHXRFWTWC OR WMO HEADER WWUS85 KTWC FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STRONGER LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA FROM THE NORTHWEST TUESDAY. THIS SYSTEM WILL BRING WIDESPREAD STRONG AND GUSTY WINDS. NOT ONLY WILL THESE WINDS BE STRONG ENOUGH FOR A WIND ADVISORY...BUT GIVEN THE CONTINUED DRY AIRMASS ACROSS THE REGION...A RED FLAG WARNING IS ALSO IN EFFECT TUESDAY. PLEASE REFER TO PHXNPWTWC OR WMO HEADER WWUS75 KTWC FOR MORE DETAIL ON THE WIND ADVISORY. PLEASE REFER TO PHXRFWTWC OR WMO HEADER WWUS85 KTWC FOR MORE DETAIL ON THE RED FLAG WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-033-034-120000- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY- 232 PM MST MON MAY 10 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEPARTING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING BREEZY TO LOCALLY WINDY CONDITIONS TO SOUTHEAST PORTIONS OF ARIZONA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STRONGER LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA FROM THE NORTHWEST TUESDAY. THIS SYSTEM WILL BRING WIDESPREAD STRONG AND GUSTY WINDS. GIVEN THE CONTINUED DRY AIRMASS ACROSS THE REGION...A RED FLAG WARNING IS IN EFFECT TUESDAY. PLEASE REFER TO PHXRFWTWC OR WMO HEADER WWUS85 KTWC FOR MORE DETAIL ON THE RED FLAG WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-120000- NORTHERN GREENLEE COUNTY- 232 PM MST MON MAY 10 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEPARTING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING BREEZY TO LOCALLY WINDY CONDITIONS TO SOUTHEAST PORTIONS OF ARIZONA THIS AFTERNOON AND EVENING. THESE WINDS...COMBINED WITH A DRY AIRMASS WILL RESULT IN LOCALIZED RED FLAG CONDITIONS UNTIL 7 PM MST THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STRONGER LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA FROM THE NORTHWEST TUESDAY. THIS SYSTEM WILL BRING WIDESPREAD STRONG AND GUSTY WINDS. NOT ONLY WILL THESE WINDS BE STRONG ENOUGH FOR A WIND ADVISORY...BUT GIVEN THE CONTINUED DRY AIRMASS ACROSS THE REGION...A RED FLAG WARNING IS ALSO IN EFFECT TUESDAY. PLEASE REFER TO PHXNPWTWC OR WMO HEADER WWUS75 KTWC FOR MORE DETAIL ON THE WIND ADVISORY. PLEASE REFER TO PHXRFWTWC OR WMO HEADER WWUS85 KTWC FOR MORE DETAIL ON THE RED FLAG WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:57 AM MST | Fire Weather Watch | TWC | 12 hr | |
| May 10, 2:57 AM MST | Red Flag Warning | TWC | 16 hr | |
| May 10, 2:31 PM MST | Red Flag Warning | TWC | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.